MAUDE Adverse Event Report: KARL STORZ SE & CO. KG VIDEO-URETERO-RENOSCOPE FLEX XC

KARL STORZ SE & CO. KG VIDEO-URETERO-RENOSCOPE FLEX XC
Model Number 11278VS
Medical Device Problem Codes Device Damaged by Another Device (2915); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id:(b)(4).
 
Event or Problem Description
It was initially reported that the "laser fibre went through during procedure in the theatre.Leak.Faulty angulation".No negative impact in state of health reported.On (b)(6) 2024 we were informed that the procedure was aborted because of the reported malfunction.Consequently, the surgery was rescheduled.Since the surgery was aborted, the case is deemed as reportable.
 
Additional Manufacturer Narrative
Device evaluation: the error described by the customer could be confirmed.The laser fibre punctured the shaft of the scope instead of going through the channel.The cause is user error.The laser was activated while the distal end of the laser probe was still in the working channel.The ifu describes that this must be avoided at all costs.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
VIDEO-URETERO-RENOSCOPE FLEX XC
Common Device Name
VIDEO-URETERO-RENOSCOPE FLEX XC
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19795023
Report Number1221826-2024-00223
Device Sequence Number15274785
Product Code FGB
UDI-Device Identifier04048551344408
UDI-Public4048551344408
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141250
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11278VS
Device Catalogue Number11278VS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown